Alert archive / Michigan / River Flood Warnings in 2022

River Flood Warning 2, NWS Gaylord, MI

March 22, 2022Arenac County, Michigan

NWS Gaylord, MI issued this river flood warning at Mar 22, 2022, 4:06 PM EDT for Arenac County, Michigan. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Mar 22, 2022, 4:06 PM EDT (20:06 UTC)
Expired
Mar 26, 2022, 1:01 PM EDT
In force
4 days
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Flood severity
Minor

County Arenac County, MI

The radar

The NCL Michigan radar (KAPX), 112 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rifle River near Sterling (STRM4). The gauge peaked at 7.73 ft at Mar 24, 2022, 7:00 PM EDT.

actionminormoderate468101203/2203/2303/2403/2503/2603/27
Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

900 
WGUS43 KAPX 222006
FLWAPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Gaylord MI
406 PM EDT Tue Mar 22 2022

...The National Weather Service in Gaylord MI has issued a Flood 
Warning for the following rivers in Michigan...

  Rifle River near Sterling affecting Arenac County.

For the Rifle River...including Sterling...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 415 AM EDT.

&&


MIC011-230815-
/O.NEW.KAPX.FL.W.0002.220322T2006Z-220326T1701Z/
/STRM4.1.ER.220323T0600Z.220325T0600Z.220326T1100Z.NO/
406 PM EDT Tue Mar 22 2022

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO EARLY SATURDAY 
AFTERNOON...
...REPLACES RIVER FLOOD WATCH...

* WHAT...Minor flooding is forecast.

* WHERE...Rifle River near Sterling.

* WHEN...From this afternoon to early Saturday afternoon.

* IMPACTS...At 6.0 feet, High water begins to impact canoe livery at 
  River View Campground.

* ADDITIONAL DETAILS...
  - At 3:30 PM EDT Tuesday the stage was 5.8 feet.
  - Forecast...The river will rise to 6.0 feet early tomorrow
    afternoon. It will then fall to 5.9 feet and begin rising
    again tomorrow evening. It will rise above flood stage just
    after midnight tonight and continue to rise to 7.5 feet
    Friday morning. It will then fall below flood stage early
    tomorrow afternoon.
  - Flood stage is 6.0 feet.
  - Flood History...This crest compares to a previous crest of
    7.5 feet on 03/31/1979.
  - http://www.weather.gov/safety/flood

&&

           Fld   Observed           Forecasts (2 pm EDT)     
Location   Stg   Stg   Day/Time     Wed   Thu   Fri          

Rifle River
Sterling   6.0   5.8   Tue 3 pm EDT 6.0   6.7   7.3          


&&

LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
      4404 8379 4399 8381


$$

JPB
6 follow-up statements
086 
WGUS83 KAPX 230141
FLSAPX

Flood Statement
National Weather Service Gaylord MI
941 PM EDT Tue Mar 22 2022

...The Flood Warning is extended for the following rivers in 
Michigan...

  Rifle River near Sterling affecting Arenac County.

For the Rifle River...including Sterling...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Wednesday morning.

&&


MIC011-231700-
/O.EXT.KAPX.FL.W.0002.000000T0000Z-220326T1912Z/
/STRM4.1.ER.220323T1200Z.220325T0600Z.220326T1312Z.NO/
941 PM EDT Tue Mar 22 2022

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Rifle River near Sterling.

* WHEN...Until Saturday afternoon.

* IMPACTS...At 6.0 feet, High water begins to impact canoe livery at 
  River View Campground.

* ADDITIONAL DETAILS...
  - At 9:30 PM EDT Tuesday the stage was 5.8 feet.
  - Forecast...The river will rise to 6.0 feet Thursday morning.
    It will then fall to 5.9 feet and begin rising again Thursday
    evening. It will rise above flood stage Thursday night and
    continue to rise to 7.5 feet Friday. It will then fall below
    flood stage early Saturday afternoon.
  - Flood stage is 6.0 feet.
  - Flood History...This crest compares to a previous crest of
    7.5 feet on 03/31/1979.
  - http://www.weather.gov/safety/flood

&&

           Fld   Observed           Forecasts (8 pm EDT)     
Location   Stg   Stg   Day/Time     Wed   Thu   Fri          

Rifle River
Sterling   6.0   5.8   Tue 9 pm EDT 5.9   7.2   7.1          


&&

LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
      4404 8379 4399 8381


$$

MJG
063 
WGUS83 KAPX 231602
FLSAPX

Flood Statement
National Weather Service Gaylord MI
1202 PM EDT Wed Mar 23 2022

...The Flood Warning is extended for the following rivers in 
Michigan...

  Rifle River near Sterling affecting Arenac County.

For the Rifle River...including Sterling...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued by 1100 PM EDT or as new forecast 
information becomes available.

&&


MIC011-240415-
/O.EXT.KAPX.FL.W.0002.000000T0000Z-220327T0400Z/
/STRM4.1.ER.220324T1218Z.220325T1200Z.220326T2136Z.NO/
1202 PM EDT Wed Mar 23 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Rifle River near Sterling.

* WHEN...Until early Sunday morning.

* IMPACTS...At 6.0 feet, High water begins to impact canoe livery at 
  River View Campground.

* ADDITIONAL DETAILS...
  - At 11:30 AM EDT Wednesday the stage was 6.0 feet.
  - Forecast...The river will rise above flood stage Thursday and
    continue to rise to 8.0 feet Friday. It will then fall below
    flood stage Saturday night.
  - Flood stage is 6.0 feet.
  - Flood History...This crest compares to a previous crest of
    8.0 feet on 03/22/1955.
  - http://www.weather.gov/safety/flood

&&

           Fld   Observed           Forecasts (2 pm EDT)     
Location   Stg   Stg   Day/Time     Thu   Fri   Sat          

Rifle River
Sterling   6.0   6.0   Wed 11 am ED 6.6   8.0   6.3          


&&

LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
      4404 8379 4399 8381


$$

JPB
518 
WGUS83 KAPX 232352
FLSAPX

Flood Statement
National Weather Service Gaylord MI
752 PM EDT Wed Mar 23 2022

...The Flood Warning continues for the following rivers in 
Michigan...

  Rifle River near Sterling affecting Arenac County.

For the Rifle River...including Sterling...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued Thursday morning at 800 AM EDT.

&&


MIC011-241200-
/O.EXT.KAPX.FL.W.0002.000000T0000Z-220326T1912Z/
/STRM4.1.RS.220323T1549Z.220324T1800Z.220326T1312Z.NO/
752 PM EDT Wed Mar 23 2022

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Rifle River near Sterling.

* WHEN...Until Saturday afternoon.

* IMPACTS...At 9.0 feet, High water begins to impact campground at 
  White's Canoe Livery at Melita Road bridge.

* ADDITIONAL DETAILS...
  - At 7:30 PM EDT Wednesday the stage was 6.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 PM EDT Wednesday was 6.6 feet.
  - Forecast...The river is expected to rise to a crest of 9.0
    feet early tomorrow afternoon. It will then fall below flood
    stage late Saturday morning.
  - Flood stage is 6.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.0 feet on 03/14/2012.
  - http://www.weather.gov/safety/flood

&&

           Fld   Observed           Forecasts (8 pm EDT)     
Location   Stg   Stg   Day/Time     Thu   Fri   Sat          

Rifle River
Sterling   6.0   6.6   Wed 7 pm EDT 9.0   7.2   5.3          


&&

LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
      4404 8379 4399 8381


$$

michael.boguth
102 
WGUS83 KAPX 250220
FLSAPX

Flood Statement
National Weather Service Gaylord MI
1020 PM EDT Thu Mar 24 2022

...The Flood Warning continues for the following rivers in 
Michigan...

  Rifle River near Sterling affecting Arenac County.

For the Rifle River...including Sterling...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued Friday morning at 1030 AM EDT.

&&


MIC011-251430-
/O.EXT.KAPX.FL.W.0002.000000T0000Z-220326T1330Z/
/STRM4.1.RS.220323T1549Z.220325T0030Z.220326T0730Z.NO/
1020 PM EDT Thu Mar 24 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE SATURDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Rifle River near Sterling.

* WHEN...Until late Saturday morning.

* IMPACTS...At 9.0 feet, High water begins to impact campground at 
  White's Canoe Livery at Melita Road bridge.

* ADDITIONAL DETAILS...
  - At 9:30 PM EDT Thursday the stage was 7.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:30 PM EDT Thursday was 7.8 feet.
  - Forecast...The river is expected to fall below flood stage
    early Saturday morning and continue falling to 3.4 feet
    Thursday evening.
  - Flood stage is 6.0 feet.
  - Flood History...This crest compares to a previous crest of
    7.7 feet on 03/21/1938.
  - http://www.weather.gov/safety/flood

&&

           Fld   Observed           Forecasts (8 pm EDT)     
Location   Stg   Stg   Day/Time     Fri   Sat   Sun          

Rifle River
Sterling   6.0   7.7   Thu 9 pm EDT 6.6   5.1   4.4          


&&

LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
      4404 8379 4399 8381


$$

michael.boguth
271 
WGUS83 KAPX 251655
FLSAPX

Flood Statement
National Weather Service Gaylord MI
1255 PM EDT Fri Mar 25 2022

...The Flood Warning is extended for the following rivers in 
Michigan...

  Rifle River near Sterling affecting Arenac County.

For the Rifle River...including Sterling...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued with any updated river stage 
forecasts.

&&


MIC011-260500-
/O.EXT.KAPX.FL.W.0002.000000T0000Z-220326T1630Z/
/STRM4.1.RS.220323T1549Z.220325T0030Z.220326T1030Z.NO/
1255 PM EDT Fri Mar 25 2022

...FLOOD WARNING NOW IN EFFECT THROUGH TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Rifle River near Sterling.

* WHEN...Until tomorrow morning.

* IMPACTS...At 6.0 feet, High water begins to impact canoe livery at 
  River View Campground.

* ADDITIONAL DETAILS...
  - At 12:30 PM EDT Friday the stage was 7.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 12:30 PM EDT Friday was 7.8 feet.
  - Forecast...The river is expected to fall below flood stage
    Saturday morning.
  - Flood stage is 6.0 feet.
  - Flood History...This crest compares to a previous crest of
    7.3 feet on 05/28/1968.
  - http://www.weather.gov/safety/flood

&&

           Fld   Observed           Forecasts (2 pm EDT)     
Location   Stg   Stg   Day/Time     Sat   Sun   Mon          

Rifle River
Sterling   6.0   7.3   Fri 12 pm ED 5.5   4.6   4.2          


&&

LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
      4404 8379 4399 8381


$$

APX
388 
WGUS83 KAPX 260155
FLSAPX

Flood Statement
National Weather Service Gaylord MI
955 PM EDT Fri Mar 25 2022

...The Flood Warning continues for the following rivers in 
Michigan...

  Rifle River near Sterling affecting Arenac County.

For the Rifle River...including Sterling...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning at 1000 AM EDT.

&&


MIC011-261400-
/O.CON.KAPX.FL.W.0002.000000T0000Z-220326T1630Z/
/STRM4.1.RS.220323T1549Z.220325T0030Z.220326T1030Z.NO/
955 PM EDT Fri Mar 25 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Rifle River near Sterling.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 6.0 feet, High water begins to impact canoe livery at 
  River View Campground.

* ADDITIONAL DETAILS...
  - At 12:30 PM EDT Friday the stage was 7.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 12:30 PM EDT Friday was 7.8 feet.
  - Forecast...The river is expected to fall below flood stage
    tomorrow morning.
  - Flood stage is 6.0 feet.
  - Flood History...This crest compares to a previous crest of
    7.3 feet on 05/28/1968.
  - http://www.weather.gov/safety/flood

&&

           Fld   Observed           Forecasts (8 pm EDT)     
Location   Stg   Stg   Day/Time     Sat   Sun   Mon          

Rifle River
Sterling   6.0   7.3   Fri 12 pm ED 5.2   4.5   4.1          


&&

LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
      4404 8379 4399 8381


$$

michael.boguth

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Mar 22, 3:13 PM EDT, 53 minutes earlier.

Area forecast discussion, Mar 22, 3:13 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
313 PM EDT Tue Mar 22 2022

.NEAR TERM...(Through Tonight)
Issued at 313 PM EDT Tue Mar 22 2022

...A messy mix of wintry precip tonight...

High Impact Weather Potential...A freezing rain...sleet and snow
freezing rain combined with temperatures dropping to or just below
freezing and east winds gusting to 25 to 35 mph will result in
hazardous travel conditions tonight.

Low pressure remains centered over the Kansas/Missouri border this
afternoon. Associated warm/stationary front extends from the low
thru Central Illinois and Central Indiana into the Appalachians.
Elongated waves of light precip continue to try to develop across
Northern Michigan well north of this boundary...but are tending to
fall apart as it runs into the much drier air entrenched under the
strong/cold high centered from James Bay into SE Ontario. Some light
rain has reached the ground across portions of Northern Lower
Michigan this afternoon...but much of our CWA has remained mostly
dry today. Surface temps have warmed above freezing across all of
Northern Lower Michigan...but remain right around freezing across
much of Eastern Upper Michigan.

Wx becomes much more active tonight...especially overnight. Surface
low will lift NE thru Missouri and Illinois tonight...and then stall
over Southern Lake Michigan on Wednesday. Deep moisture surging
northward into Michigan ahead of this system will run into the
cold/dry airmass holding to our NE over James Bay and Ontario. This
will set the stage for a messy wintry mix of precip across Eastern
Upper...North Central and NE Lower Michigan later tonight. Model
soundings show an impressive warm nose developing across much of our
CWA throughout the night. Meanwhile...surface temps will likely drop
to around freezing across all but our NW Lower Michigan counties
overnight. Ice accumulations combined with snow accumulations based
on expected QPF is always a difficult call. At this point...expect
ice accumulations should remain below Ice Storm Warning criteria...
and snow accumulations should remain within Advisory criteria. That
said...will issue a Winter Wx Advisory for all of Eastern Upper
Michigan where new snow amounts late tonight into Wednesday should
be 3 to 5 inches. Will also issue a Winter Wx Advisory for much of
North Central and NE Lower Michigan late tonight into Wednesday for
around an inch of snow combined with up to two-tenths of an inch of
ice accumulation. Gusty east winds of 25 to 35 mph will also lend to
hazardous/difficult travel conditions tonight into Wednesday.

&&

.SHORT TERM...(Wednesday through Friday)
Issued at 313 PM EDT Tue Mar 22 2022

...Ice Potential Continues into Wednesday Morning...

High Impact Weather Potential...Icing Wednesday morning. Flooding
potential continues into Friday, once the rain diminishes.

Pattern Synopsis/Forecast and Possible Impacts...Wednesday, the sfc
low moves into the Upper Great Lakes from the Mid-Mississippi Valley,
this pushes the warmer air into the region so that sfc temperatures
push above freezing and should be in the mid 30s by mid morning. QPF
values are still running between 0.25" and 0.50" during the day, so
the flooding issues will continue as the surrounding frozen ground
drains the waters into the already swollen rivers. Wednesday night,
sfc temperatures warm as do the 850 mb temperatures, so a rain/snow
mix will continue through night with more flooding issue probable as
we go into Thursday morning with another 0.25" possible. Although,
we should be on the downward trend as the low moves through the
region or is about to. The GFS is slower than the ECMWF with the low
out of the forecast area, by 12z/Thu. Thursday, The low moves to the
northeast, with the ECMWF farther east and trying to dry things out.
The GFS puts the sfc low just to the NE of ANJ which would still
produce the precipitation in the region, through the day. While the
precipitation would be light it would probably last into the evening
before diminishing. Thursday night, again the split between the
models shows up with the ECMWF with little to nothing and the GFS
continues light precipitation through most of the night, as the 500
mb low hangs out north of ANJ. The Canadian shows sort of a middle
ground with an area of precipitation moving into the western part of
the state while the east is dry. Friday, some short wave ridging
moves through the region. The ECMWF dries things out the day. The
GFs has a narrow corridor of dry weather that runs through most of
the forecast area, until the afternoon, when a 500 mb low begins to
move into NW Lower, and the GFS is slow to move out the
precipitation from NE Lower.

&&

.LONG TERM...(Friday night through Tuesday)
Issued at 313 PM EDT Tue Mar 22 2022

High Impact Weather Potential...precipitation for the flooding
should be done, but the water will still be flowing, probably
Saturday.

Extended (Friday night through Tuesday)...Friday night, as a
shortwave moves into the region, light snow would in be in the area
overnight. Saturday, the models have a chance of snow as the colder
air moves into the region. However, the NBM has things drying out.
will leave the NBM, but think that based on the moisture and the 850
mb temperatures, we could end up with LES that day and into the
night. Sunday, looks like Saturday, with the NBM dry, but the models
showing signals of lake effect snow again. The GFS has QPF in the
LES areas, while the ECMWF doesn't have QPF, everything else looks
to be in line for LES. Monday, The ECMWF is definitely dry with bits
of LES during the day, and drying out at night. Tuesday, Model
disagreement between the GFS and ECMWF on the speed of the
precipitation moving into the forecast area is the main issue, but
since it is day7, will leave this alone.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 100 PM EDT Tue Mar 22 2022

Slow-moving low pressure will lift thru Missouri and Northern
Illinois tonight...reaching Southern Lake Michigan on Wednesday.
The battle between deep moisture surging northward into Michigan
ahead of this system and cold/dry high pressure centered from
James Bay thru Eastern Ontario will result in gradually increasing
chances of precip tonight thru Wednesday. Precip type will be a
big issue thanks to the stubborn cold/dry easterly flow around the
high centered to our NE. TVC and MBL should see mainly rain thru
Wednesday...while PLN and APN along with the higher elevations of
Northern Lower Michigan will see a wintry mix of precip...
including rain...freezing rain...sleet and snow. LLWS will develop
later this evening and will continue to impact our area thru
Wednesday morning. Surface winds will remain from the east and
strengthen to 20 to 30 kts with some higher gusts possible.

&&

.MARINE...
Issued at 313 PM EDT Tue Mar 22 2022

Winds and waves will reach gale warning criteria later tonight thru
Wednesday as winds around approaching low pressure strengthen.
Widespread mixed precip will develop tonight and continue to impact
our nearshore areas thru Thursday as this slow-moving system moves
thru our state.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY from 2 AM to 2 PM EDT Wednesday for
     MIZ018-022>024-027>030-033>036-086>088-095>097.
LH...GALE WARNING from 1 AM to 6 PM EDT Wednesday for LHZ345>349.
LM...GALE WARNING from 1 AM to 6 PM EDT Wednesday for LMZ323-341-342-
     344-345.
     SMALL CRAFT ADVISORY until 6 PM EDT Wednesday for LMZ346.
LS...GALE WARNING from 7 AM to 6 PM EDT Wednesday for LSZ321-322.
&&

NEAR TERM...MLR
SHORT TERM...JSL
LONG TERM...JSL
AVIATION...MLR
MARINE...MLR
Hazardous weather outlook, Mar 22, 3:21 PM EDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
321 PM EDT Tue Mar 22 2022

MIZ016>018-020>036-041-042-086>088-095>099-231200-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
321 PM EDT Tue Mar 22 2022

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Tonight.

A wintry mix of precipitation will develop across Northern Michigan
tonight...especially overnight. Freezing rain is expected for a time
in parts of north central and northeast lower Michigan. The best
chance for ice accumulations will be in the Mio...West Branch...
Houghton Lake...and Grayling. Wet snow accumulations are expected
over parts of Eastern Upper Michigan and far Northern Lower
Michigan. Please see ongoing Winter Weather Advisories for more
details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A messy wintry mix continues Wednesday. Accumulating snow is
expected in eastern upper Michigan, while a little freezing rain
could linger early in north central and northeast lower Michigan.
Chances for freezing rain will linger in eastern upper Michigan
into Wednesday night.

Heavier precipitation could also result in minor flooding,
including along the Rifle River near Sterling.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord

Twitter:  twitter.com/nwsgaylord

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-231200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
321 PM EDT Tue Mar 22 2022

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Tonight.

Gales are expected on most of our nearshore areas later tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gales will continue on most of our nearshore areas into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 4:30 AM EDTGale WarningAPX39 hr
Mar 22, 5:10 AM EDTWinter Weather AdvisoryAPXAlcona, Alpena, Chippewa, Crawford, Iosco, Kalkaska and 8 more45 hr
Mar 22, 11:09 AM EDTRiver Flood WatchAPXArenac5 hr

Nearby

River Flood Warnings in Michigan, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.